It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Hearing Disorders Message Board


Hearing Disorders Board Index


Hi, I am new to the Forums and joined for the purpose of asking others for their experience and information. I am older and have chronic arthritis. Per a recommendation from a fellow worker, I tried Tramadol. No, I did not abuse it whatsoever. I literally took 4 50Mg tablets over two days (a single 1 on one day and three the next evening). It did work for the pain however I seem to have a reaction, perhaps hyper-sensitivity. The drug stayed in my system much longer than expected, well into the next day. I am going to have my kidney function checked for this reason.

In any case, the reason I am posting to this forum is because about 18 hours after taking the drug, I noticed the ringing in my ears. This got so intense that I felt 'squenching' in my ear tubes and it was painful. I finally got over the drug effects about 36 hours after taking the last tablet but the tinnitus did not subside much at all. I now also seem to have popping when I swallow and also it appears that I have a little swelling. After all of this, I researched and found that sure enough Tramadol is Ototoxic. I had no idea this was a potential side-effect and it was not listed on the warnings at all. Has anyone else had a case where they took Tramadol or Ultram (namebrand version) and had a resultant ringing in their ears and it resolved itself after days/weeks/months? Like others on the forum, I am concerned because I have experienced this for several days now and have had trouble sleeping. I am worrying my poor wife to death with my anxiety. Thanks for any input on this.
Just try to setup a CD player or something next to your bedside or have a fishtank (or 2 of them like I do) to help you sleep if need be for the time being. I was diagnosed with Tinnitus from very very loud music in July and went through the hardest time physically (not being able to sleep) and emotionally (not knowing if I will ever get any better) for much of August and into September. I'm sitting in a quiet room now typing this and think I can hear only a faint-loud pitched "hiss", and only hear my true Tinnitus while laying on the side of my ears on a pillow at night, other then that I'm getting better with each passing week. Hopefully, in your case, this is only going to be temporary, as it seems that the onset has only begun when you took the medication for your arthritis. If you don't see any improvement for a few weeks, I would suggest looking into buying some Gingko Biloba pills. I know that the profession says that most of the time the pills have no real effect on your system, but I've been taking them for nearly 3 months and I am ever so happy to be almost back to normal like I once was during the early part of Summer 2007.

As for the popping in your ears when you swallow, I've also been experiencing something also along those lines as of late, which started happening after I had the T for about 2-3 weeks. It seems to me that the popping in my case is due to me involuntarily opening up my Eustachian tubes when the muscles in my ear twitch, which create a quick pop, that only lasts about .01 seconds but will interrupt my thoughts and thinking process when it does happen. I went to an ENT a few times over the last few months, and last time I went mainly for the popping I was having.. he told me to give it a few more months, because if there is something wrong with my ears that it could take a few more months to get back to normal because of the slow healing process in the ear. He also mentioned something to me along the lines of my "Tensor Tympani" spazzing in my ear causing this popping sound, which happens more often in my left than my right ear, sometimes I think it's due to the different levels of stress I was going through that caused me to swallow alot more, which made the popping louder.

Hope this helps, and feel free to keep posting. It appears that I am one of the only ones posting about going through my Tinnitus situation lately on this forum, so hopefully it will become more active soon.

-HBomb





All times are GMT -7. The time now is 04:44 AM.





© 2021 MH Sub I, LLC dba Internet Brands. All rights reserved.
Do not copy or redistribute in any form!